Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 247, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 26, 2022, 8:41 PM CST for Escambia County, Alabama; Escambia County, Santa Rosa County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 26, 2022, 8:41 PM CST (02:41 UTC)
- Expired
- Nov 26, 2022, 9:30 PM CST
- In force
- 49 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Escambia County, AL, Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 6:31 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
471
WUUS54 KMOB 270241
SVRMOB
ALC053-FLC033-113-270330-
/O.NEW.KMOB.SV.W.0247.221127T0241Z-221127T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
841 PM CST Sat Nov 26 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
South central Escambia County in south central Alabama...
Northwestern Santa Rosa County in northwestern Florida...
Northwestern Escambia County in northwestern Florida...
* Until 930 PM CST.
* At 840 PM CST, a severe thunderstorm was located 11 miles west of
Molino, or 16 miles northwest of Gonzalez, moving northeast at 50
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Century, Flomaton, Jay, Pollard and Riverview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CST for southwestern
Alabama...and northwestern Florida.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until midnight CST for southwestern
Alabama...and northwestern Florida.
&&
LAT...LON 3070 8745 3070 8747 3072 8748 3072 8750
3074 8752 3077 8754 3078 8754 3079 8756
3114 8714 3092 8686 3069 8744
TIME...MOT...LOC 0240Z 233DEG 42KT 3073 8750
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM2 follow-up statements
282
WWUS54 KMOB 270310
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
910 PM CST Sat Nov 26 2022
ALC053-FLC033-113-270330-
/O.CON.KMOB.SV.W.0247.000000T0000Z-221127T0330Z/
Escambia AL-Santa Rosa FL-Escambia FL-
910 PM CST Sat Nov 26 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR SOUTH CENTRAL ESCAMBIA...NORTHWESTERN SANTA ROSA AND NORTH
CENTRAL ESCAMBIA COUNTIES...
At 910 PM CST, a severe thunderstorm was located near Century, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Century, Flomaton, Jay, Pollard and Riverview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CST for northwestern
Florida.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3077 8725 3091 8736 3097 8734 3114 8714
3095 8690
TIME...MOT...LOC 0310Z 229DEG 41KT 3094 8722
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM578
WWUS54 KMOB 270331
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
931 PM CST Sat Nov 26 2022
ALC053-FLC033-113-270341-
/O.EXP.KMOB.SV.W.0247.000000T0000Z-221127T0330Z/
Escambia AL-Santa Rosa FL-Escambia FL-
931 PM CST Sat Nov 26 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ESCAMBIA...
NORTHWESTERN SANTA ROSA AND NORTH CENTRAL ESCAMBIA COUNTIES HAS
EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire. However heavy
rain is still possible over the area.
A Tornado Watch remains in effect until midnight CST for northwestern
Florida.
LAT...LON 3077 8725 3091 8736 3097 8734 3114 8714
3095 8690
TIME...MOT...LOC 0331Z 233DEG 42KT 3108 8700
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 7:24 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Nov 26, 7:24 PM CST, 1 hour 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
724 PM CST Sat Nov 26 2022
...New MESOSCALE UPDATE...
.MESOSCALE UPDATE...
Issued at 724 PM CST Sat Nov 26 2022
Tornado Watch #571 has been issued for Mobile and Baldwin counties
in southwest AL and for Escambia, Santa Rosa, and Okaloosa
counties in the western FL panhandle until midnight CST. The
latest surface observations as of 7 PM CST / 01Z indicate that a
nose of warm/moist air with temperatures and dewpoints ranging
from 70-72 degrees is advecting inland across far southern
portions of Mobile and Baldwin counties. This higher theta-e
airmass should gradually spread into the western FL panhandle over
the next few hours, which may contribute to a narrow sector of
instability with CAPE values rising to 500-1000 J/KG along our
coastal counties. Low level shear remains very strong with 0-1 km
SRH values in excess of 300 m2/s2 along the coast, so there will
be an increased damaging wind and tornado threat along our coastal
counties through midnight. Convection should mostly remain elevated
over our inland zones to the north of the warm front, but we may
still have to monitor for a localized strong to severe storm if
the nose of 500 J/KG CAPE can advance a little further inland.
Bands of stronger convection are currently moving across Mobile
county and attention will be shifting into Baldwin and Escambia
counties through 9 PM for potential severe convection and eventually
across the remainder of the western FL panhandle later this
evening. Heavy rainfall amounts in excess of 1-2" may fall in a
short period of time this evening and could result in localized
flooding of urban and low lying areas. /21
&&
.PREV DISCUSSION... /issued 655 PM CST Sat Nov 26 2022/
..New UPDATE...
UPDATE...
Issued at 647 PM CST Sat Nov 26 2022
Just sent an update to account for the issuance of Tornado Watch
571 in effect through midnight for coastal areas. Severe weather
threats have not changed and the greatest threat for damaging
winds and isolated tornadoes remains in our coastal Alabama and
northwest Florida counties. /13
PREV DISCUSSION... /issued 542 PM CST Sat Nov 26 2022/
.New AVIATION...
AVIATION...
(00Z TAFS)
Issued at 530 PM CST Sat Nov 26 2022
LIFR to IFR conditions will persist through the evening as a cold
front approaches moves across the area tonight. Winds will
generally be sustained at around 15 knots over inland locations
and around 20 knots near the coast. Wind gusts to 30-35 knots are
possible at times this evening and into late tonight. Higher wind
gusts can be expected in thunderstorms. Additionally, strong low
level wind shear will be present this evening through the
overnight hours, with mainly southwesterly shear between 40-45
knots through 2000ft. However, by late tonight into early Sunday
morning, shear will become westerly at around 40 knots through
2000ft. VFR conditions return by mid-morning Sunday. /13
PREV DISCUSSION... /issued 412 PM CST Sat Nov 26 2022/
New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Sunday)
Issued at 224 PM CST Sat Nov 26 2022
An upper trough will eject northeast and become negatively tilted
this evening and tonight as strong upper jet rounds the base of
the trough. At the sfc a cold front will track eastward across
the area tonight. As height falls associated with the upper level
trough continue to overspread the area through this evening, rain
chances will continue to increase from west to east. Meanwhile, a
marine warm front over the northern Gulf will continue to lift
northward. While the area has remained stable today due to
persistent low clouds and drizzle, a much more unstable airmass is
located south of the warm front. As the warm front moves inland
and the unstable airmass moves onshore, the severe threat is
expected to increase as wind shear values are favorable for severe
thunderstorms with very large, curved hodographs characterized by
upwards of 400m2/s2 sfc-1km and sfc-3km SRH. This is thanks to
strong speed and directional shear over the area, with deep layer
shear values exceeding 55 to 65kts. At this time we expect the
greatest severe threat to be along the coast and especially in the
western Florida panhandle this evening where there is a Slight
Risk of severe thunderstorms. The greatest threat will be damaging
winds and isolated tornadoes. Patchy dense fog will also be
possible ahead of the front this evening before mixing increases.
A wind advisory remains in effect tonight into Sunday morning for
frequent wind gusts of 35 to 45 mph just ahead of and behind the
front.
Showers and thunderstorms will be east of the area by daybreak
with a drier airmass moving into the area for Sunday. Lows tonight
will be in the upper 40s and low 50s west of I-65 to mid and upper
50s east of I-65. Highs on Sunday will be in the mid and upper
60s. /13
SHORT TERM...
(Sunday night through Wednesday)
Issued at 224 PM CST Sat Nov 26 2022
Sunday night through Monday night will be dry as high pressure
moves east across the area and shortwave ridging building over the
southeast. Southerly flow returns late Monday night into Tuesday
as sfc high pressure slides east and next trough develops over the
western states. As precipitable water values climb to around 1.5
inches by Tuesday afternoon and 1.8 inches on Wednesday, rain
chances will increase from west east on Tuesday night into
Wednesday as a cold front approaches the area. The cold front
will move across the area on Wednesday. Early indications
indicate the potential for CAPE of 1500-1700 J/KG, 0-3km SRH of
150-225 M2/S2, and SFC-500 MB Bulk Shear of at least 40 KT, so
this will be something to watch over the next few days for the
potential of strong to severe thunderstorms. Highs on Monday will
be in the upper 60s and low 70s and low to mid 70s on Tuesday.
/13
LONG TERM...
(Thursday through Saturday)
Issued at 224 PM CST Sat Nov 26 2022
Cooler and drier high pressure will move east across our
forecast area Thursday and Friday, with no precipitation expected
through Saturday. Highs will be in the 50s and low 60s on Thursday
in the wake of the front and back into the 60s and 70s Friday and
Saturday. /13
MARINE...
Issued at 224 PM CST Sat Nov 26 2022
Seas will build and moderate onshore flow will become
strong this evening with the approach of a cold front. Winds will
then shift to be westerly early Sunday morning as the front passes
over the marine waters. Small Craft Advisories remain in effect for
all bays and sounds as well as the Gulf waters. Winds and seas will
then gradually decrease into early next week, but moderate to strong
onshore flow along with building seas, is expected to develop once
again for Tuesday and into midweek ahead of the next cold front. At
least a Small Craft Advisory will likely be needed by midweek to
account for this; however, we will continue to monitor trends for
potential Gale products as well. /26
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 52 69 52 71 54 75 64 75 / 100 0 0 0 0 60 80 60
Pensacola 58 68 56 71 58 73 66 75 / 100 0 0 0 0 40 70 70
Destin 62 69 59 70 60 72 67 74 / 100 0 0 0 0 30 60 80
Evergreen 53 68 48 69 48 73 60 74 / 100 0 0 0 0 30 70 70
Waynesboro 48 65 45 67 48 72 60 70 / 90 0 0 0 0 60 90 40
Camden 51 66 45 67 46 72 59 72 / 100 0 0 0 0 40 80 60
Crestview 57 70 49 72 51 74 61 76 / 100 0 0 0 0 30 60 80
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 6 AM CST Sunday for ALZ051>060-261>266.
High Rip Current Risk through late Sunday night for ALZ265-266.
FL...Wind Advisory until 6 AM CST Sunday for FLZ201>206.
High Rip Current Risk through late Sunday night for FLZ202-204-
206.
MS...Wind Advisory until 6 AM CST Sunday for MSZ067-075-076-078-079.
GM...Small Craft Advisory until 9 AM CST Sunday for GMZ630>636.
Small Craft Advisory until 3 PM CST Sunday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Nov 26, 4:46 PM CST, 3 hours 55 minutes before
Special Weather Statement National Weather Service Mobile AL 446 PM CST Sat Nov 26 2022 ALZ261>266-FLZ201>206-MSZ078-079-270200- Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal-Stone-George- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Wiggins, and Lucedale 446 PM CST Sat Nov 26 2022 ...Patchy dense fog will affect coastal Alabama and the western Florida panhandle through 9PM... Patchy dense fog will continue across area areas mainly along and south of I-10 in southwest Alabama and northwest Florida through this evening with visibilities as low as a quarter of a mile at times. The fog will gradually clear as rain increases and a cold front moves into the area. Dense fog may locally prove hazardous to travel conditions as times this evening.
Local storm report, Nov 26, 8:01 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
801 PM CST SAT NOV 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM MARINE TSTM WIND 1 NNE MON LOUIS 30.47N 88.11W
11/26/2022 M40 MPH MOBILE AL MESONET
WEATHERFLOW TEMPEST STATION ON DAUPHIN
ISLAND PARKWAY RECORDED A WIND GUST OF 40
MPH.
&&Special weather statement, Nov 26, 8:11 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
811 PM CST Sat Nov 26 2022
ALZ262-264-FLZ201-203-270300-
Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL-
Santa Rosa Inland FL-
811 PM CST Sat Nov 26 2022
...Strong thunderstorms will impact portions of central Baldwin,
northwestern Santa Rosa and northwestern Escambia Counties through
900 PM CST...
At 811 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles east of
Stapleton to near Silverhill. Movement was northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Robertsdale, Century, Flomaton, Loxley, Stapleton, Molino,
Summerdale, Silverhill and Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CST for southwestern
Alabama...and northwestern Florida.
&&
LAT...LON 3073 8787 3100 8740 3100 8718 3099 8716
3084 8716 3067 8731 3044 8780 3047 8780
3041 8787
TIME...MOT...LOC 0211Z 232DEG 37KT 3071 8767 3051 8776
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 6:08 PM CST | Special Marine Warning | MOB | 22 min | |
| Nov 26, 6:32 PM CST | Severe Thunderstorm Warning | MOB | Mobile, Washington | 14 min |
| Nov 26, 6:50 PM CST | Special Marine Warning | MOB | 85 min | |
| Nov 26, 6:54 PM CST | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Nov 26, 8:11 PM CST | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Nov 26, 8:11 PM CST | Special Weather Statement | MOB | Baldwin | 49 min |
| Nov 26, 9:16 PM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 44 min |
| Nov 26, 9:34 PM CST | Areal Flood Advisory | MOB | Baldwin, Escambia | 3 hr |
| Nov 26, 9:48 PM CST | Special Weather Statement | MOB | Butler, Covington | 57 min |
| Nov 26, 10:41 PM CST | Special Weather Statement | MOB | Covington | 49 min |
| Nov 26, 10:42 PM CST | Special Marine Warning | MOB | 48 min | |
| Nov 26, 11:46 PM CST | Special Marine Warning | MOB | 22 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.